Alert archive / Wisconsin / Gale Warnings in 2014

Gale Warning 11, NWS Green Bay, WI

October 29, 2014

NWS Green Bay, WI issued this gale warning at Oct 29, 2014, 9:29 PM CDT. It took effect at Oct 31, 2014, 3:00 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2014, 9:29 PM CDT (02:29 UTC)
In effect from
Oct 31, 2014, 3:00 AM CDT
Expired
Oct 31, 2014, 10:00 PM CDT
In force
19 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WHUS73 KGRB 300229
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
929 PM CDT WED OCT 29 2014

...GALES LIKELY LATE THURSDAY NIGHT THROUGH FRIDAY EVENING...

A DEEPENING LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES
REGION LATE THURSDAY NIGHT INTO FRIDAY MORNING WILL BRING NORTH
GALES AS THE SYSTEM DEPARTS THE AREA.

LMZ521-522-541>543-301030-
/O.UPG.KGRB.GL.A.0002.141031T0900Z-141101T0300Z/
/O.NEW.KGRB.GL.W.0011.141031T0900Z-141101T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
929 PM CDT WED OCT 29 2014

...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM CDT FRIDAY. 

* WINDS...NORTH WINDS WILL INCREASE TO 30 KNOTS...WITH GALE FORCE
  GUSTS OF 40 TO 45 KNOTS LATE THURSDAY NIGHT INTO FRIDAY
  AFTERNOON. A FEW STORM FORCE GUSTS UP TO 50 KTS ARE POSSIBLE
  EARLY FRIDAY MORNING. THE WINDS WILL GRADUALLY SUBSIDE FRIDAY
  AFTERNOON AND FRIDAY NIGHT.

* WAVES OF 4 TO 8 FEET ARE EXPECTED FRIDAY MORNING INTO FRIDAY
  AFTERNOON...THEN GRADUALLY SUBSIDE LATE FRIDAY AFTERNOON AND
  FRIDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
8 follow-up statements
884 
WHUS73 KGRB 300919
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
419 AM CDT THU OCT 30 2014

...GALES LIKELY LATE TONIGHT THROUGH FRIDAY EVENING...

.AN INTENSE UPPER LEVEL DISTURBANCE DROPPING SOUTH THROUGH THE
REGION WILL USHER A COLD AIR MASS FROM CENTRAL CANADA INTO THE
AREA. THE COLD AIR WILL ARRIVE ON GALE-FORCE NORTH WINDS.

LMZ521-522-541>543-301730-
/O.EXT.KGRB.GL.W.0011.141031T0800Z-141101T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
419 AM CDT THU OCT 30 2014

...GALE WARNING NOW IN EFFECT FROM 3 AM TO 10 PM CDT FRIDAY...

* WINDS...THE STRONGEST WINDS ARE LIKELY TO OCCUR FRIDAY
  MORNING...WHEN SUSTAINED NORTH WINDS AROUND 35 KNOTS ARE
  EXPECTED. A FEW STORM-FORCE GUSTS TO AROUND 50 KNOTS ARE ALSO
  POSSIBLE DURING THAT TIME...MAINLY IN THE VICINITY OF THE
  NORTHERN PART OF THE DOOR PENINSULA.

* WAVES...THE HIGHEST WAVES...6 TO 10 FEET...ARE EXPECTED TO
  OCCUR FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SKOWRONSKI
531 
WHUS73 KGRB 301434
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
934 AM CDT THU OCT 30 2014

...GALES LIKELY LATE TONIGHT THROUGH FRIDAY EVENING...

.AN INTENSE UPPER LEVEL DISTURBANCE DROPPING SOUTH THROUGH THE
REGION WILL USHER A COLD AIR MASS FROM CENTRAL CANADA INTO THE
AREA. THE COLD AIR WILL ARRIVE ON GALE-FORCE NORTH WINDS.

LMZ521-522-541>543-302245-
/O.CON.KGRB.GL.W.0011.141031T0800Z-141101T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
934 AM CDT THU OCT 30 2014

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM CDT FRIDAY...

* WINDS...THE STRONGEST WINDS ARE LIKELY TO OCCUR FRIDAY 
  MORNING...WHEN SUSTAINED NORTH WINDS AROUND 35 KNOTS ARE 
  EXPECTED. A FEW STORM-FORCE GUSTS TO AROUND 50 KNOTS ARE ALSO 
  POSSIBLE DURING THAT TIME...MAINLY IN THE VICINITY OF THE 
  NORTHERN PART OF THE DOOR PENINSULA. 

* WAVES...THE HIGHEST WAVES...6 TO 10 FEET...ARE EXPECTED TO 
  OCCUR FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
795 
WHUS73 KGRB 302032
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
332 PM CDT THU OCT 30 2014

...GALES LIKELY LATE TONIGHT THROUGH FRIDAY EVENING...

.AN INTENSE UPPER LEVEL DISTURBANCE DROPPING SOUTH THROUGH THE
REGION WILL USHER A COLD AIR MASS FROM CENTRAL CANADA INTO THE
AREA. THE COLD AIR WILL ARRIVE ON GALE-FORCE NORTH WINDS.

LMZ521-522-541>543-310445-
/O.CON.KGRB.GL.W.0011.141031T0800Z-141101T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
332 PM CDT THU OCT 30 2014

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM CDT FRIDAY...

* WINDS...THE STRONGEST WINDS ARE LIKELY TO OCCUR FRIDAY 
  MORNING...WHEN SUSTAINED NORTH WINDS AROUND 35 KNOTS ARE 
  EXPECTED. A FEW STORM-FORCE GUSTS TO AROUND 50 KNOTS ARE ALSO 
  POSSIBLE DURING THAT TIME...MAINLY IN THE VICINITY OF THE 
  NORTHERN PART OF THE DOOR PENINSULA. 

* WAVES...THE HIGHEST WAVES...6 TO 10 FEET...ARE EXPECTED TO 
  OCCUR FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
706 
WHUS73 KGRB 310210
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
910 PM CDT THU OCT 30 2014

...GALES LIKELY LATE TONIGHT THROUGH FRIDAY EVENING...

.AN INTENSE UPPER LEVEL DISTURBANCE DROPPING SOUTH THROUGH THE
REGION WILL USHER A COLD AIR MASS FROM CENTRAL CANADA INTO THE
AREA. THE COLD AIR WILL ARRIVE ON GALE-FORCE NORTH WINDS.

LMZ521-522-541>543-311015-
/O.CON.KGRB.GL.W.0011.141031T0800Z-141101T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
910 PM CDT THU OCT 30 2014

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM CDT FRIDAY...

* WINDS...THE STRONGEST WINDS ARE LIKELY TO OCCUR FRIDAY
  MORNING...WHEN SUSTAINED NORTH WINDS AROUND 40 KNOTS ARE
  EXPECTED. A FEW STORM-FORCE GUSTS TO AROUND 50 KNOTS ARE ALSO
  POSSIBLE DURING THAT TIME...MAINLY IN THE VICINITY OF THE
  NORTHERN PART OF THE DOOR PENINSULA.

* WAVES...THE HIGHEST WAVES...6 TO 10 FEET...ARE EXPECTED TO 
  OCCUR FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
873 
WHUS73 KGRB 310910
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
410 AM CDT FRI OCT 31 2014

...GALES WILL CONTINUE INTO THIS EVENING...

.NORTHERLY GALES WILL CONTINUE INTO THIS EVENING AS A STRONG
UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE AWAY FROM THE REGION.

LMZ521-522-541>543-311715-
/O.CON.KGRB.GL.W.0011.000000T0000Z-141101T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
410 AM CDT FRI OCT 31 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...THE STRONGEST WINDS ARE EXPECTED THIS MORNING WITH
  SUSTAINED NORTH WINDS TO 40 KNOTS. A FEW STORM FORCE GUSTS TO
  AROUND 50 KNOTS ARE POSSIBLE ACROSS NORTHERN DOOR COUNTY. THE
  NORTHERLY GALES WILL GRADUALLY EASE THIS AFTERNOON AND EARLY
  THIS EVENING...DROPPING BELOW GALE FORCE BY LATE EVENING.

* WAVES...THE HIGHEST WAVES OF 6 TO 10 FEET ARE EXPECTED TODAY.
  WAVES TONIGHT WILL SUBSIDE TO 3 TO 5 FEET ON THE BAY AND 4 TO 
  7 FEET ON LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
ECKBERG
346 
WHUS73 KGRB 311514
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1014 AM CDT FRI OCT 31 2014

...GALES WILL CONTINUE INTO THIS EVENING...

.NORTHERLY GALES WILL CONTINUE INTO THIS EVENING AS A STRONG
UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE AWAY FROM THE REGION.

LMZ521-522-541>543-312315-
/O.CON.KGRB.GL.W.0011.000000T0000Z-141101T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1014 AM CDT FRI OCT 31 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...NORTH GALES TO 40 KTS DECREASING TO TO 30 KTS THIS
  AFTERNOON. GUSTS TO AROUND 45 KTS...ESPECIALLY OVER NORTHERN
  DOOR COUNTY. THE NORTHERLY GALES WILL GRADUALLY EASE THIS
  AFTERNOON AND EARLY THIS EVENING...DROPPING BELOW GALE FORCE BY
  LATE EVENING.

* WAVES...THE HIGHEST WAVES OF 6 TO 10 FEET ARE EXPECTED TODAY. 
  WAVES TONIGHT WILL SUBSIDE TO 2 TO 4 FEET ON THE BAY AND 3 TO 
  6 FEET ON LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
BERSCH
032 
WHUS73 KGRB 312018
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CDT FRI OCT 31 2014

...GALES WILL CONTINUE INTO THIS EVENING...

.NORTHERLY GALES WILL CONTINUE INTO THIS EVENING AS A STRONG
UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE AWAY FROM THE REGION.
WINDS WILL DIMINISH BY EARLY TONIGHT...HOWEVER HAZARDOUS WAVES ARE
EXPECTED THROUGH THE NIGHT. 

LMZ521-522-541>543-010430-
/O.CON.KGRB.GL.W.0011.000000T0000Z-141101T0300Z/
/O.NEW.KGRB.SC.Y.0069.141101T0300Z-141101T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
318 PM CDT FRI OCT 31 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
5 AM CDT SATURDAY. 

* WINDS...NORTH GALES TO 30 KTS WITH GUSTS TO AROUND 40 KTS THIS
  EVENING WILL CONTINUE TO EASE...BEFORE DROPPING BELOW GALE
  FORCE BY EARLY TONIGHT.

* WAVES...THE HIGHEST WAVES OF 6 TO 10 FEET ARE EXPECTED THIS
  EVENING. WAVES TONIGHT WILL SUBSIDE THROUGH THE NIGHT BEFORE
  FALLING BELOW 4 FEET BY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
208 
WHUS73 KGRB 010235
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
935 PM CDT FRI OCT 31 2014

...HIGH WAVES TO CONTINUE THROUGH THE NIGHT...

.NORTHERLY WILL CONTINUE TO DIMINISH TONIGHT AS A STRONG UPPER LEVEL
DISTURBANCE AND COLD FRONT MOVE AWAY FROM THE REGION...HOWEVER
HAZARDOUS WAVES ARE EXPECTED THROUGH THE NIGHT.

LMZ521-522-541>543-011000-
/O.EXP.KGRB.GL.W.0011.000000T0000Z-141101T0300Z/
/O.CON.KGRB.SC.Y.0069.141101T0300Z-141101T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
935 PM CDT FRI OCT 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT
SATURDAY...
...GALE WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING...

* WINDS...NORTH AT 10 TO 20 KTS WITH A FEW GUSTS TO 25 KTS EARLY. 

* WAVES...THE CURRENT WAVES OF 6 TO 10 FEET...WILL SUBSIDE
  THROUGH THE NIGHT BEFORE FALLING BELOW 4 FEET BY SATURDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 29, 6:42 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Oct 29, 6:42 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
642 PM CDT WED OCT 29 2014

UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND THURSDAY
ISSUED AT 308 PM CDT WED OCT 29 2014

THIS PART OF THE FORECAST IS LESS PROBLEMATIC THAN THE LONG TERM
BUT STILL HAS ENOUGH ISSUES.

LOW CLOUDS ACROSS THE AREA DUE TO LOW LEVEL MOISTURE...AS SEEN ON
THE 12Z GRB SOUNDING...AND CYCLONIC FLOW BOTH ALOFT AND AT THE
SURFACE WERE ERODING THIS AFTERNOON. THERE HAD BEEN SOME SPRINKLES
AND A FEW FLURRIES ACROSS THE NORTH EARLIER IN THE DAY BUT THEY
SEEM TO HAVE ENDED AS WINDS ALOFT BACKED A BIT. CLOUD TRENDS WILL
HAVE A MAJOR IMPACT ON LOWS TONIGHT. A SURFACE RIDGE AND A WEAK
UPPER LEVEL RIDGE MOVING ACROSS WISCONSIN OVERNIGHT SHOULD CLEAR
OUT MOST OF THE LOW CLOUDS...BUT A MID LEVEL SHORT WAVE
APPROACHING FROM THE HIGH PLAINS WILL BRING MIDDLE AND HIGH CLOUDS
TO THE REGION. IF THE MID/HIGH CLOUDS MOVE IN FAST ENOUGH
TEMPERATURES SHOULD BE RATHER MILD TONIGHT...WITH LOWS MAINLY IN
THE 30S. HAVE OPTED TO GO WITH THE CLOUDS AND WARMER TEMPERATURES
FOR TONIGHT...BUT IF THERE IS A PERIOD OF CLEAR/MOSTLY CLEAR
CONDITIONS TEMPERATURES WILL LIKELY DROP LIKE A ROCK WITH LITTLE
WIND TO MIX THE LOWER LEVELS.

MODELS HAD DIFFERENCES IN LOCATION OF PRECIPITATION BUT SEEM TO BE
IN DECENT AGREEMENT IN KEEPING TONIGHT DRY. HAVE SOME SLIGHT
CHANCES GOING FOR THE NORTH EARLY THURSDAY...WITH A MENTION OF
RAIN SHOWERS OR SNOW SHOWERS FOR A COUPLE OF HOUR AS THE MID
LEVEL SHORT WAVE MOVES INTO THE REGION. CHANCES FOR PRECIPITATION
CONTINUE THROUGHOUT THE DAY AS A COLD FRONT AND MID LEVEL TROUGH
MOVE INTO WISCONSIN FROM THE NORTH. TEMPERATURES SHOULD BE WARM
ENOUGH TO KEEP PRECIPITATION IN THE FORM OF RAIN UNTIL THE EVENING
HOURS.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 308 PM CDT WED OCT 29 2014

MEAN FLOW ACROSS THE CONUS TO BECOME HIGHLY AMPLIFIED THIS WEEKEND
WITH DEEP UPR TROFS OVER BOTH COASTS AND AN UPR RDG OVER CNTRL
NOAM. THIS PATTERN IS PROGRESSIVE HOWEVER WITH THE WRN CONUS TROF
SHIFTING EAST INTO THE CNTRL CONUS EARLY NEXT WEEK AND THRU THE
GREAT LAKES AROUND TUE. MEAN FLOW TO THEN TRANSITION TO A WRN
CONUS UPR RDG/ERN CONUS UPR TROF BY THE MIDDLE OF NEXT WEEK. MAIN
FCST FOCUS TO BE INITIALLY ON THE STRONG SHORTWAVE TROF DIVING SE
THRU THE GREAT LAKES THU NGT/FRI BRINGING A FIRST TASTE OF WINTER
WITH SNOW/COLD/WIND. PCPN CHCS THEN RETURN MON/MON NGT WITH THE
WRN CONUS UPR TROF/SFC CDFNT. TEMPS TO BE WELL BELOW NORMAL AT THE
ONSET...BUT STEADILY WARM TO ABOVE NORMAL READINGS FROM MON ONWARD.

WHILE THE CDFNT TO ALREADY BE EXITING THE AREA EARLY THU EVENING...
IT IS THE PASSAGE OF A VIGOROUS SHORTWAVE TROF LATER THU NGT THAT
WL BRING A MAJOR CHANGE TO OUR WEATHER PATTERN...USHERING IN AN
EARLY TASTE OF WINTER TO ALL OF THE GREAT LAKES. THIS UPR TROF HAS
A LOT OF DYNAMICS ASSOCIATED WITH IT RANGING FROM VERY STEEP LOW-
LEVEL LAPSE RATES TO STRONG Q-G FORCING. THE INITIAL FCST PROBLEMS
TO BE THE EXTENT OF THE PCPN...PCPN TYPE (CHANGEOVER) AND SNOW
ACCUMULATION NUMBERS (MAINLY FOR THE NORTH). AT THE ONSET...MOISTURE
IS LACKING WITH THIS SYSTEM. HOWEVER...AS WINDS TURN TO THE NORTH...
MOISTURE FROM LAKE SUPERIOR WL BECOME AVAILABLE AND AT LEAST CHC
POPS WL BECOME NECESSARY OVER ALL OF NE WI. AS STRONG CAA TAKES OVER
THRU THE NGT...RAIN WL BECOME MIXED WITH AND EVENTUALLY CHANGE TO
ALL SNOW EXCEPT NEAR LAKE MI. THE CRASH IN 8H TEMPS TO AROUND -10C
BY 12Z FRI WL ALSO LEAD TO LAKE EFFECT SNOWS FOR N-CNTRL WI AS
DELTA-T VALUES RISE INTO THE UPR TEENS. ONLY NEGATIVE FOR HIGHER
ACCUMULATIONS WOULD BE THE STRONG WINDS WHICH COULD TEAR SNOW
BANDS APART. NEVERTHELESS...PARTS OF VILAS CNTY COULD RECEIVE UP
TO 3" OF FRESH SNOW BY DAYBREAK. LASTLY...WL NEED TO MONITOR WIND
SPEEDS LATER THU NGT AND A POTENTIAL WIND ADVY FOR AT LEAST DOOR
CNTY AS GUSTS COULD SURPASS 45 MPH.

THE LAKE EFFECT POTENTIAL FOR N-CNTRL WI WL CONT THRU FRI MORNING
BEFORE TAPERING OFF IN THE AFTERNOON AS A LARGE ARA OF HI PRES
BUILDS INTO THE REGION BRINGING DRIER AIR AND LOWERING INVERSION
HEIGHTS. ADDITIONAL ACCUMULATIONS OF UP TO ONE-HALF INCH ARE
POSSIBLE OVER VILAS CNTY. THE REST OF NE WI WL SEE ONLY AN
ISOLATED MORNING SNOW SHWR OR FLURRIES WITH SKIES BECOMING AT
LEAST PARTLY SUNNY IN THE AFTERNOON. THE BIGGER STORY MAY BE THE
WINDY CONDITIONS (ESPECIALLY IN THE MORNING) WITH GUSTS AGAIN
SURPASSING 40 MPH IN THE EAST. POTENTIAL WIND ADVY CRITERIA MAY
STILL BE MET OVER DOOR CNTY. FRI WL BE A RAW DAY WITH MAX TEMPS
ONLY IN THE LWR TO MID 30S NORTH...AROUND 40 DEGS SOUTH.

THE HI PRES IS EXPECTED TO MOVE INTO THE WRN GREAT LAKES FRI NGT
AND BRING THE COLDEST AIR OF THE SEASON TO NE WI. UNDER MAINLY
CLEAR SKIES AND DIMINISHING WINDS...MIN TEMPS WL RANGE FROM THE
MID TO UPR TEENS N-CNTRL WI...TO THE UPR 20S OVER DOOR CNTY.
SUNNY AND DRY CONDITIONS ARE FCST FOR SAT AS THE HI PRES PASSES
OVERHEAD. EVEN WITH THE SUNSHINE...THE COOL AIR MASS ALOFT COUPLED
WITH THE COLD START TO THE DAY WL ONLY YIELD MAX TEMPS IN THE UPR
30S TO LWR 40S.

AS THE SFC HI SLIDES TO OUR EAST SAT NGT...A RETURN FLOW DEVELOPS
ACROSS WI WITH WAA GRADUALLY TAKING OVER. THE APPROACH OF THE UPR
RDG LATE SAT NGT INTO SUNDAY WL KEEP OUR WEATHER QUIET...ALBEIT
WITH SOME INCREASE IN CLOUDS AS SOUTHERLY WINDS BEGIN TO TAP INTO
GULF MOISTURE. MAX TEMPS ON SUNDAY SHOULD BE AROUND 5 DEGS WARMER
THAN SAT...GENERALLY IN THE LWR TO MID 40S. THE EWD MOVEMENT OF A
POSITIVE-TILTED LONGWAVE TROF...PRECEDED BY A CDFNT...WL BRING
THAT NEXT CHC OF PCPN TO THE REGION BY MON AFTERNOON. A STRONGER
SURGE OF WAA ON MON COULD SEND MAX TEMPS OVER SRN SECTIONS OF THE
FCST AREA TO THE 50 DEG MARK.

THE BEST CHC OF SEEING PCPN APPEARS TO BE MON NGT AS THE CDFNT
MOVES ACROSS WI...FOLLOWED BY THE UPR TROF AFTER MIDNGT. HAVE
RAISED POPS TOWARD THE HI CHC CATEGORY AND WITH THE INFLUX OF
MOISTURE IN PLACE AHEAD OF THE CDFNT...POPS MAY NEED TO BE RAISED
FURTHER IF MDL TRENDS PERSIST. THE RAIN MAY BEGIN TO MIX WITH SNOW
OVER THE FAR NORTH LATE MON NGT INTO TUE MORNING BEFORE THE PCPN
TAPERS OFF LATE ON TUE. THE MEAN FLOW BY TUE TO BE IN THE PROCESS
OF BECOMING TEMPORARILY MORE ZONAL...THUS LITTLE PROSPECT OF ANY
LAKE EFFECT FOR NRN WI.

TOWARD THE MIDDLE OF NEXT WEEK...THEM MDLS ARE HAVING ISSUED WITH
HOW MUCH TO DIG THE NEXT PACIFIC SYSTEM INTO THE GREAT LAKES.
PREVIOUS MDL RUNS KEPT THIS SYSTEM TO OUR NORTH. HOWEVER...THE 12Z
RUNS NOW DIG THIS SYSTEM SE INTO THE GREAT LAKES ON WED. HAVE KEPT
THIS PERIOD DRY FOR NOW BASED ON THE MDL UNCERTAINTY...BUT MAY
NEED TO ADD A POP EVENTUALLY IF THE MDLS PROVIDE SOME CONTINUITY.
&&

.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 629 PM CDT WED OCT 29 2014

MVFR/LOW VFR CIGS WERE STILL IN PLACE OVER MOST OF THE FORECAST
AREA EARLY THIS EVENING...ALTHOUGH SOME CLEARING HAD OCCURRED IN
CENTRAL WI...IN ASSOCIATION WITH A SFC RIDGE AXIS. THE RIDGE AXIS
IS EXPECTED TO SLIDE SOUTH OF THE REGION TONIGHT...SO THE BEST
CHANCE OF PERSISTENT CLEARING WILL BE OVER PARTS OF C/EC WI.
WIDESPREAD STRATOCUMULUS CLOUDS REMAIN UPSTREAM OVER NORTHERN MN
AND NW WI...SO SUSPECT THAT MVFR CIGS WILL LINGER OVER THE NORTHERN
THIRD OF WI THROUGH AT LEAST TONIGHT...AND POSSIBLY THROUGH THURSDAY.
MID/HIGH CLOUDS WILL INCREASE OVERNIGHT...AHEAD OF AN APPROACHING
UPPER LEVEL DISTURBANCE. THIS DISTURBANCE...AND AN ASSOCIATED
COLD FRONT...WILL BRING SCT SHRA TO THE REGION THURSDAY AFTERNOON.
&&

.MARINE...
ISSUED AT 308 PM CDT WED OCT 29 2014

GALE WATCH REMAINS IN EFFECT FOR LATE THURSDAY NIGHT INTO FRIDAY
EVENING. A VIGOROUS SHORTWAVE TROF WILL SWEEP ACROSS THE REGION
THURSDAY NIGHT AND THEN MOVE SE OF THE AREA ON FRIDAY. STRONG
NORTH TO NW WINDS ARE EXPECTED BEHIND THIS SYSTEM WITH GALE FORCE
GUSTS OF 40 TO 45 KNOTS POSSIBLE. CANNOT RULE OUT SOME GUSTS ACROSS
NORTHERN DOOR COUNTY APPROACHING STORM FORCE IF THE MODELS WITH THE
STRONGER 925MB WINDS ARE CORRECT. WINDS WILL GRADUALLY SUBSIDE
LATE FRIDAY AFTERNOON AND FRIDAY NIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MG
LONG TERM......KALLAS
AVIATION.......KIECKBUSCH
MARINE.........KALLAS
Hazardous weather outlook, Oct 29, 3:04 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT WED OCT 29 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
304 PM CDT WED OCT 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

HAZARDOUS TRAVEL IS POSSIBLE ACROSS NORTH-CENTRAL AND FAR NORTHEAST
WISCONSIN LATE THURSDAY NIGHT INTO FRIDAY MORNING...AS A UPPER-LEVEL
SYSTEM MOVES THROUGH THE REGION. SNOW ACCUMULATIONS OF 1 TO 2
INCHES...SUB-FREEZING TEMPERATURES AND INCREASING NORTH WINDS ARE
EXPECTED THERE. LOCALLY HIGHER SNOW ACCUMULATIONS ARE EXPECTED
ACROSS VILAS COUNTY DUE TO LAKE-EFFECT SNOW SHOWERS OFF LAKE
SUPERIOR.

STRONG NORTH WINDS MAY GUST TO 30 TO 40 MPH LATE THURSDAY NIGHT
INTO FRIDAY AFTERNOON...WITH EVEN HIGHER GUSTS OF 45 TO 50 MPH
POSSIBLE ALONG THE LAKESHORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-302015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
304 PM CDT WED OCT 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NORTH GALES ARE EXPECTED TO DEVELOP LATE THURSDAY NIGHT INTO
FRIDAY MORNING...AND THEN CONTINUE INTO FRIDAY EVENING. A
GALE WATCH HAS BEEN ISSUED FOR LATE THURSDAY NIGHT INTO FRIDAY
EVENING. THE GALE WATCH WILL LIKELY BE UPGRADED TO A GALE WARNING.

MG/AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 3:52 AM CDTWind AdvisoryGRBBrown, Calumet, Door, Kewaunee, Manitowoc38 hr
Oct 30, 4:06 AM CDTLake Effect Snow AdvisoryGRBVilas31 hr

Nearby

Gale Warnings in Wisconsin, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.